Skip to main content

Research Repository

Advanced Search

Retractions onto series-parallel posets

Dalmau, V.; Krokhin, A.; Larose, B.


V. Dalmau

B. Larose


The poset retraction problem for a poset P is whether a given poset Q containing P as a subposet admits a retraction onto P, that is, whether there is a homomorphism from Q onto P which fixes every element of P. We study this problem for finite series-parallel posets P. We present equivalent combinatorial, algebraic, and topological charaterisations of posets for which the problem is tractable, and, for such a poset P, we describe posets admitting a retraction onto P.


Dalmau, V., Krokhin, A., & Larose, B. (2008). Retractions onto series-parallel posets. Discrete Mathematics, 308(11), 2104-2114.

Journal Article Type Article
Publication Date Jun 6, 2008
Deposit Date Dec 18, 2009
Journal Discrete mathematics.
Print ISSN 0012-365X
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 308
Issue 11
Pages 2104-2114
Keywords Poset retraction, Series-parallel, Posets, Complexity.